.

.

Tuesday, February 24, 2015

Accutane and Depression

When you take anything orally, the substance enters the bloodstream and is introduced to all the cells it comes in contact with. Whether it is a medication or vitamin pill, it affects your body chemistry. And this includes brain chemistry. Depression, which occurs due to altered chemicals in the brain, is one of the side effects that can be caused by taking Accutane. If you choose to take Accutane, I caution you to pay close attention to your emotional life. If you think you may be experiencing medication-induced depression (depression brought on by the use of this oral medication), call your doctor!

The following are the symptoms listed on the Informed Consent/Patient Agreement form that must be filled out by every patient about to undergo Accutane treatments. It instructs you to immediately tell your doctor if:
  • you start to feel sad or have crying spells
  • lose interest in your usual activities
  • have changes in your normal activities
  • become more irritable
  • lose your appetite
  • become unusually tired
  • have trouble concentrating
  • withdraw socially
  • start having suicidal thoughts
This is an instance where you are trying to fix a problem (acne), and you may accidentally create another, more undesirable problem (depression).

Obviously Accutane does not cause depression in every patient. But without knowing the possibility of it occurring, you may not be watching out for the signs of depression. I recommend talking with your doctor about this aspect of Accutane specifically so you can be clear about what to watch out for and what to do should you start feeling emotional changes. I realize you want clear skin, but don’t make your body (and mind) pay the price. Knowledge is power; know what all the roadblocks are and keep your eyes open. Be sure to read other articles under Accutane on this blog.

Fore more articles, see: